Case Report

Medicamentosa keratoconjunctivitis: A case report

Chiemela C. Okoro, Onyekachukwu M. Amiebenomo, Nwakuso Aruotu
African Vision and Eye Health | Vol 75, No 1 | a20 | DOI: https://doi.org/10.4102/aveh.v75i1.20 | © 2016 Chiemela C. Okoro, Onyekachukwu M. Amiebenomo, Nwakuso Aruotu | This work is licensed under CC Attribution 4.0
Submitted: 10 September 2014 | Published: 24 March 2016

About the author(s)

Chiemela C. Okoro, RISE Clinic Nigeria, Adazi-Ani, Anambra State, Nigeria
Onyekachukwu M. Amiebenomo, Department of Optometry, University of Benin, Benin
Nwakuso Aruotu, University of Port Harcourt Teaching Hospital, Nigeria


Share this article

Bookmark and Share

Abstract

We present a case of medicamentosa keratoconjunctivitis in a 42-year-old woman who complained of eye redness, blurred vision and pain after using inappropriate medications for treatment. Examination revealed severe conjunctival injection as well as punctate stains on the corneas. The patient was advised to stop her former medications and was prescribed an artificial tear supplement, an antibiotic-steroid combination and a topical nonsteroidal anti-inflammatory drug. Possible conditions that could elicit similar clinical features are highlighted. The purpose of the case report is to raise issues relating to drug-induced allergic/sensitivity reactions based on recent clinical and experimental reports and also the roles of active ingredients and preservatives.

Keywords: Superficial punctate epitheliopathy; Medicamentosa; Factitious disease; Dry eye syndrome; Benzalkonium chloride


Keywords

Superficial punctate epitheliopathy, Medicamentosa, Factitious disease, Dry eye syndrome, Benzalkonium chloride.

Metrics

Total abstract views: 5232
Total article views: 10352


Crossref Citations

No related citations found.